Alert archive / North Carolina / Dense Smoke Advisories in 2007
Dense Smoke Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this dense smoke advisory at Sep 25, 2007, 3:38 PM EDT. It took effect at Sep 25, 2007, 8:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2007, 3:38 PM EDT (19:38 UTC)
- In effect from
- Sep 25, 2007, 8:00 PM EDT
- Expired
- Sep 26, 2007, 9:06 AM EDT
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
What forecasters said that day
The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this dense smoke advisory went out at Sep 25, 9:35 AM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, Sep 25, 9:35 AM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 935 AM EDT TUE SEP 25 2007 .SYNOPSIS... HIGH PRESSURE WILL RIDGE ACROSS THE AREA FROM THE CENTER OF HIGH PRESSURE OFF THE MID-ATLANTIC THIS AFTERNOON THROUGH EARLY THURSDAY. A COLD FRONT MOVING SOUTHEASTWARD...WILL CROSS THE EASTERN CAROLINAS EARLY FRIDAY...FOLLOWED BY AUTUMN-LIKE HIGH PRESSURE SATURDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... STRATUS DECK AFFECTING NORTHWEST PENDER COUNTY WILL ERODE OVER THE NEXT HOUR. OTHER THAN A FEW CUMULUS THE MORNING SOUNDINGS SHOW A VERY DRY COLUMN IN PLACE WITH MID/UPPER RIDGE ANCHORED OVER THE REGION. UNDER FULL SUN AFTERNOON MAX READINGS WILL RANGE FROM AROUND 90 ACROSS THE INLAND ZONES TO THE LOWER AND MID 80S AT THE COAST WHERE LIGHT ONSHORE FLOW AND SSTS WILL HAVE SOME INFLUENCE. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... FOR TONIGHT THRU WEDNESDAY...A MID-LEVEL IMPULSE ADVERTISED BY MODELS WITHIN DEEP EASTERLY FLOW OVER THE ATLANTIC WATERS...IS PROGGED TO REACH THE CAROLINA COASTS BY MIDDAY-AFTN WEDNESDAY. EASTERLY FLOW THRU THE ATM COLUMN WILL BE ENTRENCHED ACROSS THE ILM CWA BY EARLY WED...AND AS A RESULT...NOCTURNAL CONVECTION THAT DEVELOPS ACROSS THE ADJACENT ATLANTIC WATERS IGNITED BY THIS IMPULSE...WILL LIKELY MOVE ONSHORE AND AFFECT THE IMMEDIATE COAST. OF NOTE...PROGGED CAPE AND LIS BECOME CONDUCIVE FOR OVERNITE CONVECTION ALONG THE IMMEDIATE COAST AND ADJACENT WATERS. MOISTURE WILL LIKELY BE THE LIMITING FACTOR...AMAZINGLY EVEN UNDER AN EASTERLY FLOW THRU THE ATM COLUMN. DUE TO THE DRY AIR OVER LAND...THE PCPN WILL THEN HAVE A TENDENCY OF DISSIPATING AS IT TRACKS INLAND. FOR LATER WEDNESDAY NIGHT THRU THURSDAY...THE APPROACH OF AN UPPER S/W TROF AND ACCOMPANYING SFC COLD FRONT FROM THE WEST WILL CAUSE UPPER WINDS TO VEER AND BEGIN SHUNTING WX FEATURES AND PCPN OVER THE ADJACENT ATLANTIC WATERS TO OFFSHORE. CULD ONLY GO WITH 20-30 MAINLY DIURNALLY DRIVEN POPS UNDER PTLY CLDY SKIES ON THU DUE TO DEEP MOISTURE LACKING. AS FOR TEMPS...NO MAJOR CHANGES OTHER THEN STAYED CLOSER TO MAV MOS GUIDANCE DUE TO GFS MODEL OF CHOICE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... NO WHOLESALE CHANGES TO THE EXTENDED PACKAGE AT LEAST CONSIDERING THE MID-LEVEL PATTERN EVOLUTION. WILL FIRST SEE THE RIDGE BREAK DOWN PUSHING A WEAK FRONT THROUGH THE AREA LATE THURSDAY INTO FRIDAY MORNING. THE TIMING OF THE SYSTEM IS ONE OF THE MINOR CHANGES TO THE FORECAST...SPEEDING IT UP BY SIX HOURS OR SO. WITH THE TIMING OF FRONTAL PASSAGE NOW SCHEDULED FOR THE DIURNAL MINIMUM REGARDING INSTABILITY...THE CHANCE FOR SIGNIFICANT RAIN DWINDLES FURTHER. NOW APPEARS THE BEST CHANCES FOR CONVECTION WILL BE THURSDAY AFTERNOON AS A WEAK VORT. TRAVERSES THE RETREATING RIDGE. TOUGH TO HANG YOUR HAT ON THIS FEATURE HOWEVER CONSIDERING TIMING AND PLACEMENT ISSUES. COULD ALSO BE IN A NEGATIVE VORTICITY REGIME WITH STRONGER VORT MOVING OFF TO THE EAST. ISSUES REMAIN THE SAME FOR CONDITIONS IN THE WAKE OF THE FRONT. MODEL TIME HEIGHTS CONTINUE TO SHOW VERY DRY MID-LEVEL AIR OVER THE REGION AS SURFACE HIGH PRESSURE MOVES ACROSS THE GREAT LAKES REGION. THE TEMPERATURE TRENDS LOOK THE SAME...SLIGHTLY ABOVE NORMAL THURSDAY WITH READINGS SEASONAL OR A DEGREE OR TWO BELOW CLIMATOLOGY FOR THE REMAINDER OF THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... VFR EXPECTED THROUGH SUNSET WITH FEW TO SCATTERED CUMULUS. WINDS WILL BE NORTHEAST AT 5-10 KNOTS WITH WINDS BECOMING EAST TO SOUTHEAST AT THE COASTAL TERMINALS BY 18Z AT 8-15 KNOTS. WINDS DECOUPLE A COUPLE OF HOURS AFTER SUNSET AND BECOME VARIABLE. MODELS SUGGESTING FOG DEVELOPMENT AFTER 06Z AT ALL TERMINALS. STILL A QUESTION OF TIMING AND HOW MUCH MOISTURE RECOVERY THERE ACTUALLY WILL BE IN THE LOW LEVELS TODAY. FOR NOW WILL ADVERTISE MVFR CONDITIONS IN TAFS WITH TEMPO IFR/LIFR CONDITIONS BY 08Z. ISOLATED THUNDERSTORMS POSSIBLE WEDNESDAY THROUGH FRIDAY. && .MARINE... NEAR TERM /THROUGH TODAY/... RIDGE AXIS ACROSS THE EASTERN CAROLINAS WILL SUPPORT LIGHT NORTHEASTERLY FLOW THIS MORNING. THE FLOW WILL TURN EASTERLY THIS AFTERNOON IN RESPONSE TO SEA BREEZE DEVELOPMENT. WAVE HEIGHTS WILL CONTINUE TO RANGE FROM AROUND 3 FT AWAY FROM THE COAST TO AROUND 1 TO 2 FT NEAR SHORE. SHORT TERM /TONIGHT THROUGH THURSDAY/... FOR TUESDAY NIGHT THRU WEDNESDAY...THE SFC RIDGE AXIS TO REMAIN NORTH OF THE ILM WATERS...KEEPING A EAST-SOUTHEAST WIND DIRECTION ACROSS THE AREA WATERS. SFC PG TO YIELD 10-15 KT. MODELS CONTINUE WITH THE APPROACH OF A MID LEVEL IMPULSE FROM THE EAST. WIND PROFILE THRU MUCH OF THE ATM COLUMN WILL MAINLY BE EASTERLY...ALLOWING THIS IMPULSE TO PUSH TO THE COAST BY MIDDAY TO AFTN WED. MODELS SEEM TO HAVE MOISTURE STARVED THIS SYSTEM EVEN AS IT REACHES THE ILM WATERS. HOWEVER GIVEN THE NOCTURNAL NATURE OF PCPN DEVELOPMENT OVER THE ATLANTIC WATERS...ESPECIALLY OVER THE WARM GULF STREAM WATERS...WILL CONTINUE TO MENTION ISOLATED TO SCATTERED CONVECTION ESPECIALLY IN THE EARLY AM WED. FOR WED NIGHT AND THU...STAYED CLOSER TO THE GFS AND EUROPEAN SOLUTIONS AND DISCOUNTED THE OVER DEVELOPED SFC LOW THE NAM ILLUSTRATES. A TRAIN AND/OR SHEARED MID-LEVEL IMPULSES COME OUT FROM THE BAHAMAS AND RACE NE. AT THE SFC...WILL GO WITH A WEAK INVERTED SFC TROF JUST EAST AND OFFSHORE OF THE ILM WATERS RESULTING IN WINDS E TO NE 10 KT OR LESS OVER THE COASTAL WATERS. WITH AN UPPER S/W TROF APPROACHING FROM THE MAINLAND U.S....MUCH OF THE ACTIVITY OVER THE ADJACENT OFFSHORE WATERS WILL GET SHUNTED TO THE EAST. THIS WILL PREPARE THE AREA WATERS FOR THE APPROACH OF A SFC COLD FRONT LATE THURSDAY. WITH GFS/EUROPEAN MODELS OF CHOICE....WW3 SEA HEIGHTS LOOK IN THE BALL PARK. THE MAJORITY OF THE SEA HEIGHTS WILL CONTINUE TO BE COMPRISED OF LOCALLY WIND DRIVEN WAVES. HOWEVER...A 1 FT 10-12 SEC UNDERLYING SE SWELL WILL CONTINUE TO BE A MINOR CONTRIBUTOR TO TOTAL SEA HEIGHTS. LONG TERM /THURSDAY NIGHT THROUGH SATURDAY/... REALLY THE ONLY CHANGE IN THE LONG TERM MARINE FORECAST IS A QUICKER BACKING OF WINDS FROM EAST/SOUTHEAST TO WEST/NORTHWEST LATE THURSDAY INTO FRIDAY MORNING AS FRONTAL BOUNDARY MOVES ACROSS THE WATERS. VERY WEAK PUSH IN THE WAKE OF THE FRONT WARRANTS ONLY 10-15 KNOTS FROM THE NORTHWEST. WITH NO BIG SWELLS ON THE HORIZON...SEAS LOOK TO REMAIN MODEST WITH 2-4 FEET THROUGH THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SRP SHORT TERM...HOEHLER LONG TERM...KEEBLER AVIATION...MRR
Hazardous weather outlook, Sep 25, 5:57 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 557 AM EDT TUE SEP 25 2007 NCZ097-101-261000- PENDER-NEW HANOVER- 557 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES FROM SURF CITY SOUTHWARD TO EAST BALD HEAD ISLAND. THE MAJORITY OF RIPS WILL OCCUR IN A 5 HOUR WINDOW CENTERED AROUND LOW TIDE WHICH WILL OCCUR AROUND 145 PM TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-100-SCZ017-023-024-032>034-039-046-261000- ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 557 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-261000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 557 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
Nearby
Dense Smoke Advisories in North Carolina, 2007Every dense smoke advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.